Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 19, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 14, 2000, 11:03 PM EDT for Chenango County, Otsego County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 14, 2000, 11:03 PM EDT (03:03 UTC)
- Expired
- Jul 15, 2000, 2:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Chenango County, NY, Otsego County, NY
The radar
The Binghamton radar (KBGM), 60 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 150303 FFWBGM NYC017-077-150600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1103 PM EDT FRI JUL 14 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CHENANGO COUNTY IN CENTRAL NEW YORK. WESTERN OTSEGO COUNTY IN CENTRAL NEW YORK. * UNTIL 200 AM EDT. * AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A PERSISTENT LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL...FROM WEST BAINBRIDGE THROUGH BURLINGTON FLATS. RADAR ESTIMATES OF RAINFALL RATES ARE IN THE 2 TO 3 INCH PER HOUR RANGE WHICH WILL BRING SMALL STREAMS AND CREEKS OUT OF THEIR BANKS AND CAUSE POOR DRAINAGE FLOODING ALONG ROADWAYS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4234 7571 4221 7553 4287 7493 4292 7515 $$ SPORER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 8:45 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 14, 8:45 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 845 PM EDT FRI JUL 14 2000 CONVECTIVE PRECIPITATION CONTINUES ACROSS THE REGION ATTM WITH SCT REDEVELOPMENT CONTINUING UPSTREAM. UPPER LOW WILL BE PROGRESSIVELY DIGGING INTO THE REGION THROUGH TOMORROW WITH SFC LOW FOLLOWING SUIT. EXPECT LARGE AREAS OF PCPN TO GRADUALLY WEAKEN TONIGHT BUT SCT ACTIVITY SEEMS LIKE A GOOD BET AT ANY TIME TONIGHT ACROSS THE CWA. WILL KEEP LIKELY POPS FOR THE UPDATE BUT WILL GO CAT WHERE HEAVY PCPN IS OCCURRING AT ISSUANCE TIME. UPSTREAM MINS GENERALLY IN THE LOWER 60S AND MOS VALUES ARE CONSISTENT. WILL BUMP MINS DOWN A TAD FROM PREVIOUS PACKAGE TO REFLECT THIS RANGE. .BGM...NONE. SPORER
In the hours before
Local storm report, Jul 14, 6:40 PM EDT, 4 hours 23 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
640 PM EDT FRI JUL 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0303 PM WATERLOO NY WIND DAMAGE
07/14/00 SENECA TREES AND WIRES DOWN
ACROSS NORTHERN PORTION
OF THE COUNTY. HALF
INCH /0.50/ HAIL ALSO
REPORTED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0415 PM CICERO NY .88 INCH HAIL
07/14/00 ONONDAGA NICKEL SIZE HAIL
REPORTED JUST SOUTH OF
I-481/RT 31
INTERCHANGE. REPORTED
BY MEDIA.
0505 PM WESTFORD NY WIND DAMAGE
07/14/00 OTSEGO TREE DOWN. LARGE HAIL
OF UNSPECIFIED SIZE
ALSO REPORTED. REPORTED
BY FIRE AND RESCUE.
0510 PM VENICE NY WIND DAMAGE
07/14/00 CAYUGA WIRES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
0535 PM NILES NY WIND DAMAGE
07/14/00 CAYUGA WIRES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
NNNNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:50 AM EDT | Flash Flood Warning | BGM | Sullivan | 6 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.